Missouri, 2007

Damaging Wind in Missouri, October 18, 2007

October 18, 2007 · NWS LSX · 1 event in 1 county or zone

triggering showers and thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

A strong cold front moved across the region during the afternoon and evening hours on October 18th...triggering showers and thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Oct 18, 2:04 PM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Oct 18, 2:04 PM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
304 PM CDT THU OCT 18 2007

.DISCUSSION...
A DEEP LOW PRESSURE SYSTEM WAS LOCATED OVER EAST CENTRAL MN THIS
AFTERNOON. DRIER AIR WAS WRAPPING AROUND THE SYSTEM WITH DEWPOINTS
IN THE 50S ACROSS MOST OF THE AREA EXCEPT ACROSS THE EASTERN OZARKS
AND A PORTION OF SOUTHWEST IL. EXPECT SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP ACROSS THIS REGION LATER THIS AFTERNOON. THE
LATEST LAPS DATA INDICATED THE BEST INSTABILITY ACROSS SOUTHEAST
MO/SOUTHWEST IL WITH WEAK CAPE.

SURFACE LOW WILL MOVE SLOWLY NORTHEASTWARD TONIGHT AND ON FRIDAY
UNDER CLOSED UPPER LOW. HIGH PRESSURE WILL BUILD ACROSS THE SOUTHERN
STATES ON FRIDAY AND PERSIST ON SATURDAY. THE CIRCULATION AROUND
THIS SYSTEM WILL BRING WARMER AIR BACK INTO THE REGION FOR SATURDAY
AND SUNDAY WITH HIGH TEMPS 10 TO 15 DEGREES ABOVE NORMAL.

NEXT SHORT WAVE IS FORECAST TO MOVE ACROSS THE WESTERN U.S. ON
SATURDAY AND THEN DIG INTO THE 4 CORNERS AREA BY SUNDAY MORNING. THE
ECMWF MODEL HAS BEEN FAIRLY CONSISTENT PAST SEVERAL RUNS IN
FORECASTING MORE DEEPENING WITH THIS SYSTEM. THIS WILL SLOW DOWN THE
COLD FRONT IN COMPARISON TO THE GFS AND NAM MODEL RUNS. THIS WOULD
PLACE THE FRONT FROM SOUTHEAST WI ACROSS EASTERN MO INTO NORTHEAST
TX MONDAY MORNING. BOTH THE GFS AND ECMWF FORECAST TREMENDOUS
SYNOPTIC SCALE FORCING DURING THE SUNDAY NIGHT/MONDAY TIME FRAME AS
DEEP UPPER TROF AFFECTS THE REGION.

TPS
&&

.AVIATION...
FOR THE 18Z TAFS...POTENTIAL STILL EXITST FOR TSRA DEVELOPMENT IN
THE STL AREA. AFTER COORDINATION CWSU HAVE PUT CB IN THE FCST
FROM 18Z - 20Z. IF IT DOESNT FORM OVR STL BY THEN IT SHOULD BE
EAST AND SOUTH FOTHE AREA. RUC SHOWS GREATEST CAPE DEVEOLOPING BY
MID AFTERNOON OVR SE MO ADN SRN IL. OTHER CONCERN IF SC MOVING IN
OVERNIGHT. MDLS CONSISTENT WITH HIGH RH FROM SFC THRU 850MB. A BKN
DECK AROUND 025 FROM ABOUT 02Z FOR COU AND UIN AND O6Z FOR STL
SEEMS PRUDENT.

JPK

&&

.CLIMATE...
RECORD TEMPS FOR OCTOBER 18TH...

ST LOUIS  87/1953
COLUMBIA  87/1891
QUINCY    87/1924

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Oct 18, 2:51 PM CST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
351 PM CDT THU OCT 18 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-191215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
351 PM CDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING ACROSS POSTIONS
OF SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI. A FEW OF THESE STORMS WILL
BE SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 70 MPH.
A TORNADO IS POSSIBLE ACROSS SOUTHWEST ILLINOIS.

FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE
REFER TO THE STORM PREDICTION CENTER WEBPAGE AT (ALL LOWERCASE)...
HTTP://WWW.SPC.NOAA.GOV/PRODUCTS/WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS EVENING ACROSS PORTIONS OF
SOUTHWEST ILLINOIS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

In the hours before

Local storm report, Oct 18, 10:11 AM CST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1111 AM CDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     TSTM WND DMG     1 NW NEW LONDON         39.59N 91.41W
10/18/2007                   RALLS              MO   TRAINED SPOTTER

            ALONG RT A JUST WEST OF HWY 61. BARN DAMAGED, TREES
            UPROOTED. TIME APPROZIMATE.

&&

JKRAMPER
Local storm report, Oct 18, 11:24 AM CST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1224 PM CDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TSTM WND DMG     2 E WINFIELD            39.00N 90.70W
10/18/2007                   LINCOLN            MO   CO-OP OBSERVER

            NUMEROUS TREES EITHER UPROOTED OR SNAPPED IN HALF AT THE
            CAP AU GRIS CORPS OF ENGINEER DAM ... SLIGHT ROOF DAMAGE
            TO CORPS OF ENGINNER BUILDING ...

&&

SIPPRELL

The radar

The St Louis radar (KLSX), 132 km away, was scanning. The volume nearest the first event began at 21:39 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Madison

When
October 18, 3:40 PM CST to 3:45 PM CST
Where
Madison County, Fredericktown
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.550, -90.300

Numerous trees, tree limbs and power lines were blown down around town. Some of the trees that were blown down were 1 foot in diameter.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, October 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 63969.